Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 75, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Mar 11, 2006, 9:48 PM CST for Choctaw County, Pushmataha County, Oklahoma. It was in force for 57 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 11, 2006, 9:48 PM CST (03:48 UTC)
- Expired
- Mar 11, 2006, 10:45 PM CST
- In force
- 57 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
Counties Choctaw County, OK, Pushmataha County, OK
The radar
The Western Arkansas radar (KSRX), 159 km from the middle of the area, began a volume at 03:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 11, 10:00 PM CST | HAIL 0.75 | 10 Nne Unger, OK | |
| Mar 11, 10:00 PM CST | HAIL 0.75 | 5 S Darwin, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 3.8 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3397 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KTSA 120348
SVRTSA
OKC023-127-120445-
/O.NEW.KTSA.SV.W.0075.060312T0348Z-060312T0445Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
948 PM CST SAT MAR 11 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CHOCTAW COUNTY IN SOUTHEAST OKLAHOMA
PUSHMATAHA COUNTY IN SOUTHEAST OKLAHOMA
* UNTIL 1045 PM CST
* AT 947 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS
TO 60 MPH. THIS STORM WAS LOCATED 3 MILES NORTHEAST OF BOSWELL...
MOVING NORTHEAST AT 50 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...SOPER...
KENT...ANTLERS...KELLOND...MOYERS...KOSOMA...DUNBAR...SNOW...
STANLEY...NASHOBA...CLAYTON...KIAMICHI AND TUSKAHOMA.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3409 9596 3391 9579 3465 9500 3468 9545
3451 9573
$$3 follow-up statements
000 WWUS54 KTSA 120417 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 1018 PM CST SAT MAR 11 2006 ARC131-120430- /O.CON.KTSA.TO.W.0008.000000T0000Z-060312T0430Z/ SEBASTIAN AR- 1018 PM CST SAT MAR 11 2006 ...A TORNADO WARNING CONTINUES UNTIL 1030 PM CST FOR SEBASTIAN COUNTY... AT 1016 PM CST...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM WITH STRONG ROTATION. THIS STORM WAS LOCATED 2 MILES NORTHWEST OF URSULA...MOVING NORTHEAST AT 40 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. NIGHTTIME TORNADOES ARE ESPECIALLY DANGEROUS - TAKE COVER NOW IF YOU WAIT UNTIL YOU SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE LAT...LON 3533 9421 3529 9418 3529 9408 3542 9408 $$
000
WWUS54 KTSA 120433
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1033 PM CST SAT MAR 11 2006
OKC127-120445-
/O.CON.KTSA.SV.W.0075.000000T0000Z-060312T0445Z/
PUSHMATAHA OK-
1033 PM CST SAT MAR 11 2006
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1045 PM CST FOR
PUSHMATAHA COUNTY...
AT 1024 PM CST...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS
TO 60 MPH. THIS STORM WAS LOCATED 3 MILES NORTHEAST OF DUNBAR...
MOVING NORTHEAST AT 55 MPH.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...CLAYTON...
SARDIS...TUSKAHOMA AND KIAMICHI.
LAT...LON 3419 9573 3422 9557 3465 9500 3468 9545
3451 9573
$$000
WWUS54 KTSA 120443
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1042 PM CST SAT MAR 11 2006
OKC127-120452-
/O.EXP.KTSA.SV.W.0075.000000T0000Z-060312T0445Z/
PUSHMATAHA OK-
1042 PM CST SAT MAR 11 2006
...THE SEVERE THUNDERSTORM WARNING FOR PUSHMATAHA COUNTY EXPIRES AT
1045 PM CST...
THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.
GUSTY WINDS...SMALL HAIL AND VERY HEAVY RAIN WILL STILL BE POSSIBLE
WITH THIS STORM AS IT CONTINUES ACROSS NORTHERN PUSHMATAHA COUNTY...
INTO SOUTHERN LATIMER COUNTY.
LAT...LON 3419 9573 3422 9557 3465 9500 3468 9545
3451 9573
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 11, 9:00 PM CST, 48 minutes earlier.
Area forecast discussion, Mar 11, 9:00 PM CST, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
900 PM CST SAT MAR 11 2006
.MESOSCALE UPDATE...
AFTER COORDINATION WITH THE SPC WE ARE EXPANDING TORNADO WATCH
NUMBER 64 INTO CRAWFORD...FRANKLIN...SEBASTIAN AND LE FLORE
COUNTIES.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING FROM 11 AM SUNDAY TO 7 PM SUNDAY FOR OKZ054-
OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-
OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070.
FIRE WEATHER WATCH FROM 11 AM SUNDAY TO 7 PM SUNDAY FOR OKZ049-
OKZ053-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
AR...NONE.
&&
SHORT TERM FORECASTER ID= 1
LONG TERM FORECASTER ID= 1Hazardous weather outlook, Mar 11, 11:27 AM CST, 10 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1127 AM CST SAT MAR 11 2006
ARZ001-002-010-011-019-020-029-OKZ049-053>076-121100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1126 AM CST SAT MAR 11 2006
...SEVERE WEATHER IS EXPECTED THIS AFTERNOON INTO TONIGHT...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
TORNADO.
RISK...LIMITED.
AREA....EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...AFTER NOON.
AREA AT GREATEST RISK...EAST OF A MIAMI TO MCALESTER LINE.
SEVERE THUNDERSTORM.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...AFTER NOON.
AREA AT GREATEST RISK...AREAS EAST OF HIGHWAY 75.
FIRE WEATHER DANGER.
RISK...ELEVATED...SPREADINDEX=49.
AREA...NORTHEAST OKLAHOMA.
ONSET...ONGOING.
DISCUSSION...
A DRY LINE WAS LOCATED FROM OSAGE COUNTY DOWN ACROSS CENTRAL
OKLAHOMA LATE THIS MORNING. THE DRYLINE HAS BEEN SLOWLY MOVING TO
THE EAST AND WILL LIKELY CONTINUE SLOWLY EAST INTO THE AFTERNOON.
TO THE WEST OF THE DRY LINE...FIRE DANGER WILL BE A CONCERN AS WARM
TEMPERATURES AND LOW RELATIVE HUMIDITIES COMBINE WITH DRY VEGETATION.
TO THE EAST OF THE DRY LINE CAPES ALONG THE ORDER OF 2000 TO 2500 J/KG
WILL OCCUR THIS AFTERNOON. THIS INSTABILITY COMBINED WITH MORE THAN
ADEQUATE WIND SHEAR WILL POWER SEVERE THUNDERSTORMS. LARGE HAIL WILL
BE THE PRIMARY RISK...BUT A TORNADO OR TWO WILL BE POSSIBLE.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION LIKELY NEEDED...ESPECIALLY OVER FAR EASTERN
OKLAHOMA AND NORTHWEST AND WEST CENTRAL ARKANSAS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY...SEVERE THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER
POTENTIAL.
MONDAY...VERY HIGH FIRE WEATHER POTENTIAL.
TUESDAY...NO HAZARDS.
WEDNESDAY...VERY HIGH FIRE WEATHER POTENTIAL.
THURSDAY...NO HAZARDS.
FRIDAY...NO HAZARDS.
EXTENDED DISCUSSION...
THUNDERSTORM CHANCES WILL BE EVEN GREATER ON SUNDAY THAN TODAY.
AN UPPER LEVEL TROUGH OVER THE WESTERN UNITED STATES WILL BEGIN TO
LIFT NORTHEAST INTO THE PIn the hours before
Local storm report, Mar 11, 9:03 PM CST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
903 PM CST SAT MAR 11 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0856 PM HAIL FORT SMITH 35.39N 94.40W
03/11/2006 E0.88 INCH SEBASTIAN AR AMATEUR RADIO
HAIL REPORTED IN EAST AND SOUTH FORT SMITH
&&
FSPSpecial weather statement, Mar 11, 9:07 PM CST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
907 PM CST SAT MAR 11 2006
ARZ002-120330-
CARROLL AR-
907 PM CST SAT MAR 11 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 930 PM CST
FOR THE FOLLOWING COUNTY:
IN NORTHWEST ARKANSAS
CARROLL
AT 907 PM CST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES
SOUTH OF EUREKA SPRINGS...MOVING NORTHEAST AT 40 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...OAK GROVE...OAK HILL...
PLEASANT RIDGE...BERRYVILLE...EUREKA SPRINGS...GREEN FOREST...
METALTON...CABANAL...URBANETTE...GRANDVIEW...BUSCH AND BEAVER.
ADDITIONAL STRONG TO SEVERE THUNDERSTORMS CURRENTLY OVER WASHINGTON
AND MADISON COUNTIES WILL ALSO MOVE THROUGH CARROLL COUNTY DURING
THE NEXT COUPLE OF HOURS.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Local storm report, Mar 11, 9:17 PM CST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
917 PM CST SAT MAR 11 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0916 PM HAIL POTEAU 35.05N 94.62W
03/11/2006 E1.00 INCH LE FLORE OK PUBLIC
&&
FSPLocal storm report, Mar 11, 9:34 PM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
934 PM CST SAT MAR 11 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0932 PM HAIL 4 NW CECIL 35.48N 93.99W
03/11/2006 E1.00 INCH FRANKLIN AR EMERGENCY MNGR
&&
FSPLocal storm report, Mar 11, 9:37 PM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
937 PM CST SAT MAR 11 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0928 PM HAIL MULBERRY 35.50N 94.05W
03/11/2006 E0.75 INCH CRAWFORD AR EMERGENCY MNGR
&&
JDSLocal storm report, Mar 11, 9:45 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
945 PM CST SAT MAR 11 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0944 PM TORNADO OZARK 35.49N 93.83W
03/11/2006 FRANKLIN AR EMERGENCY MNGR
TORNADO REPORTED WEST SIDE OF OZARK
&&
FSPThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 11, 8:21 PM CST | Severe Thunderstorm Warning | TSA | LeFlore | 54 min |
| Mar 11, 9:09 PM CST | Severe Thunderstorm Warning | TSA | LeFlore | 51 min |
| Mar 11, 9:57 PM CST | Severe Thunderstorm Warning | TSA | LeFlore | 63 min |
| Mar 11, 10:02 PM CST | Severe Thunderstorm Warning | TSA | Craig, Ottawa | 32 min |
| Mar 11, 10:52 PM CST | Severe Thunderstorm Warning | TSA | Latimer | 53 min |
| Mar 11, 11:09 PM CST | Severe Thunderstorm Warning | TSA | Haskell | 36 min |
| Mar 11, 11:19 PM CST | Severe Thunderstorm Warning | TSA | LeFlore | 71 min |
| Mar 11, 11:36 PM CST | Severe Thunderstorm Warning | TSA | Sequoyah | 43 min |
| Mar 12, 12:00 AM CST | Severe Thunderstorm Warning | TSA | Adair | 35 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.